Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 31, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 15, 2010, 9:05 AM CDT for Doniphan County, Kansas; 4 counties in Missouri. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2010, 9:05 AM CDT (14:05 UTC)
- Expired
- Jun 15, 2010, 1:31 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doniphan County, KS, Andrew County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO
The radar
The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:15 AM CDT | FLASH FLOOD | White Cloud, KS | DUCK CREEK OVERFLOW FLOODING HIGHWAY 7 NORTH AND WEST OF WHITE CLOUD. |
| Jun 15, 9:22 AM CDT | FLASH FLOOD | 1 W Oregon, MO | MUDSLIDES DUE TO HEAVY RAINFALL ALONG HIGHWAYS T AND ONE ELEVEN. IN ADDITION...PONDING OF WATER ON HIGHWAY 59 NEAR THE 75 MILE MARKER OF INTERSTATE 29...APPROXIMATELY 1-2 N OF OREGON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086
WGUS53 KEAX 151405
FFWEAX
KSC043-MOC003-075-087-147-152000-
/O.NEW.KEAX.FF.W.0031.100615T1405Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
905 AM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANDREW COUNTY IN NORTHWEST MISSOURI...
GENTRY COUNTY IN NORTHWEST MISSOURI...
HOLT COUNTY IN NORTHWEST MISSOURI...
NORTHERN DONIPHAN COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN NODAWAY COUNTY IN NORTHWEST MISSOURI...
* UNTIL 300 PM CDT
* AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL THAT CONTINUE
TO TRACK ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL RATES
WITH THESE STORMS RANGE FROM TWO AND ONE HALF TO THREE AND ONE
HALF INCHES OF RAIN PER HOUR...WITH RADAR ESTIMATING THAT
ONE AND ONE HALF TO TWO AND ONE HALF INCHES OF RAIN HAS FALLEN
ACROSS THE WARN AREA SINCE 6 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGHLAND...MOUND CITY...SAVANNAH...STANBERRY...FILLMORE...FOREST
CITY...KING CITY...MAITLAND...OREGON...RAVENWOOD AND WHITE CLOUD.
FLOODING CONTINUES ALONG MANY OF THE MAINSTEM RIVERS AND THEIR
TRIBUTARIES...INCLUDING THE PLATTE...NODAWAY AND 102 RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4039 9461 4039 9457 4016 9424 4004 9452
4004 9461 4000 9462 3971 9533 3993 9534
4000 9531 4003 9538 4008 9539 4041 9462
$$
SF2 follow-up statements
741
WGUS73 KEAX 151528
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1028 AM CDT TUE JUN 15 2010
KSC043-MOC003-075-087-147-152000-
/O.CON.KEAX.FF.W.0031.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ANDREW MO-HOLT MO-GENTRY MO-NODAWAY MO-
1028 AM CDT TUE JUN 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN NODAWAY...
GENTRY...HOLT...ANDREW AND NORTHERN DONIPHAN COUNTIES UNTIL 300 PM
CDT...
AT 1005 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN NORTH OF WHITE CLOUD IN DONIPHAN COUNTY...
WHERE DUCK CREEK IS INUNDATING HIGHWAY 7. IN HOLT COUNTY...MUDSLIDES
ARE OCCURRING NEAR THE INTERSECTION OF HIGHWAYS T AND ONE ELEVEN. IN
ADDITION...WATER WAS PONDING ON HIGHWAY 59 NEAR MILE MARKER 75 ALONG
INTERSTATE 29.
RADAR RAINFALL ESTIMATES IN THE WARNED AREA...INDICATED RAINFALL TOTALS
OF TWO AND ONE HALF TO THREE INCHES FELL IN A NARROW BAND BOUNDED
BY HIGHLAND AND OREGON TO THE SOUTH AND WHITE CLOUD AND OREGON TO THE
NORTH. THIS EXCESSIVE RAINFALL LED TO RAPID FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HIGHLAND...
MOUND CITY...SAVANNAH...STANBERRY...FILLMORE...FOREST CITY...KING
CITY...MAITLAND...OREGON...RAVENWOOD AND WHITE CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 4039 9461 4039 9457 4016 9424 4004 9452
4004 9461 4000 9462 3971 9533 3993 9534
4000 9531 4003 9538 4008 9539 4041 9462
$$
SF291
WGUS73 KEAX 151831
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
131 PM CDT TUE JUN 15 2010
KSC043-MOC003-075-087-147-151841-
/O.CAN.KEAX.FF.W.0031.000000T0000Z-100615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DONIPHAN KS-ANDREW MO-HOLT MO-GENTRY MO-NODAWAY MO-
131 PM CDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
NODAWAY...GENTRY...HOLT...ANDREW AND NORTHERN DONIPHAN COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN DURING THE MORNING HOURS HAS ENDED OVER THE
WARNED AREA. ROADWAYS THAT WERE IMPACTED BY MUDSLIDES OR WATER AS A RESULT OF
THE BRIEF BURST OF RAINFALL HAVE RE-OPENED.
THOUGH THE FLASH FLOOD THREAT HAS ENDED...NUMEROUS ROADS AND PASTURELAND
CONTINUE TO BE IMPACTED BY RIVER FLOODING...WITH OVERFLOW BEING REPORTED IN
MANY LOCATIONS. PLEASE STAY TUNED FOR UPDATES ON THE ONGOING RIVER FLOODING
BY VISITING THE NATIONAL WEATHER SERVICE WEBSITE AT HTTP://WEATHER.GOV/KC.
LAT...LON 4039 9461 4039 9457 4016 9424 4004 9452
4004 9461 4000 9462 3971 9533 3993 9534
4000 9531 4003 9538 4008 9539 4041 9462
$$
SFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:40 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 6:40 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 AM CDT TUE JUN 15 2010 ...UPDATED AVIATION... .DISCUSSION... MODEST LOW LEVEL JET WAS RESULTING IN WEAK ISENTROPIC ASCENT (CENTERED AROUND 305K) ALONG A SW-NE ORIENTED BOUNDARY FROM SW KS INTO NW MO EARLY THIS MORNING. SUFFICIENT CAPE WAS YIELDING SCATTERED SHOWERS/STORMS ALONG THIS BOUNDARY...AND THESE STORMS MAY GRADUALLY INTENSIFY AS THEY MOVED INTO IMPROVED DEEP LAYER SHEAR AND SLIGHTLY MORE FAVORABLE MID-LEVEL INSTABILITY. BEST FORCING FOR ELEVATED ASCENT WILL REMAIN OVER NE KS AND FAR NW MO THROUGH THIS MORNING...WITH SOME LOCALIZED POTENTIAL FOR HEAVY RAIN AND MAYBE SOME SMALL HAIL AS STORMS CONTINUE TO PROPAGATE NORTHWARD. ONGOING ACTIVITY WILL SLOWLY LIFT THROUGH NW MO...WITH THE REST OF THE CWA SEEING A GRADUAL DECREASE IN MID-HIGH CLOUD DEBRIS. EXPECT MORE BREAKS THAN YESTERDAY...ALLOWING TEMPERATURES TO REACH THE LOWER 80S WITH DWPTS HOLDING JUST SHY OF 70F. SEASONABLY STRONG MID-LEVEL TROUGH EXTENDING FROM A CLOSED CENTER IN SOUTH DAKOTA SWWD THROUGH WRN KS WILL PIVOT QUICKLY EASTWARD TODAY...PROVIDING LARGE SCALE FORCING FOR ASCENT. DISSIPATING SURFACE BOUNDARY LEFT BEHIND ONGOING STORMS WILL LIKELY BE ONE FOCUS FOR STORM INITIATION...WHICH COULD OCCUR FAIRLY EARLY (18-20Z) GIVEN THE SPEED OF THE AFOREMENTIONED WAVE. MID-LEVEL LAPSE RATES REMAIN RATHER POOR...BUT COULD STILL SEE A STRONG STORM OR TWO GIVEN THE FAVORABLE DEEP LAYER SHEAR. ACTIVITY WILL EXIT EAST OF THE AREA EARLY THIS EVENING...WITH WEAK SURFACE RIDGING TO KEEP THE REGION DRY THROUGH WEDNESDAY. MODEST LOW LEVEL WARM ADVECTION MAY ALLOW FOR A FEW THUNDERSTORMS OVER WRN MO/ERN KS WEDNESDAY NIGHT...BUT THIS ACTIVITY SHOULD SHIFT RAPIDLY NORTHWARD AS THE ELEVATED MIXED LAYER SPREAD QUICKLY THROUGH THE PLAINS AND EFFECTIVELY CAPS THE REGION...LEADING INTO A HOT...HUMID AND BREEZY DAY ON THURSDAY. BOOKBINDER && .AVIATION... SCT SHRA/TSRA WERE LINED UP NEAR A KMHK-KSTJ LINE...GENERALLY MOVING NORTHEAST...WHILE THE STRATIFORM REGION OF A WEAKENING CONVECTIVE SYSTEM TO THE SOUTH WAS EXPANDING NORTH TOWARDS THE KANSAS CITY TERMINALS. EXPECTING WIDESPREAD LOW MVFR/IFR RESTRICTIONS WITHIN ANY OF THE HEAVIER SHRA...WITH LOWER CONFIDENCE OF PATCHY HIGHER MVFR CIGS EXPANDING IN COVERAGE THROUGH THE MORNING HOURS. ANTICIPATING CIGS TO RISE INTO VFR RANGE DURING THE AFTERNOON...AND ALTHOUGH SLIGHT CHANCES OF REDEVELOPING TSRA DO EXIST...PROBABILITIES APPEAR TOO LOW TO INCLUDE IN THIS PACKAGE. CLEARING SKIES OVERNIGHT MAY PROMOTE MVFR FOG...AND HAVE INCLUDED A TEMPO GROUP FOR THE MOST FAVORED KSTJ SITE 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT TUE JUN 15 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 600 AM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT. A CLUSTER OF THUNDERSTORMS WAS ALREADY ONGOING ACROSS FAR NORTHWEST MISSOURI EARLY THIS MORNING...AND ADDITIONAL STORMS WILL BE POSSIBLE THROUGH NOON ALONG AND NORTHWEST OF AN ATCHISON KANSAS TO PRINCETON LINE. THESE STORMS WILL PROVIDE BRIEF DOWNPOURS THAT COULD YIELD ONE HALF TO ONE INCH OF RAIN PER HOUR...RESULTING IN LOCALIZED FLOODING. FURTHER SOUTH...CONSIDRABLE CLOUD COVER WILL LIMIT DAYTIME HEATING...BUT IN THE PRESENCE OF A WEAK STATIONARY FRONT AND A STRONG MID LEVEL DISTURBANCE EXPECTED TO ARRIVE EARLY THIS AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REMAINDER OF THE OUTLOOK AREA AS EARLY AS 2 PM. FAR WESTERN MISSOURI AND EASTERN KANSAS WILL BE THE MOST LIKELY AREAS TO SEE STORMS DEVELOP FIRST GIVEN MORE EXPECTED SUNSHINE IN THESE AREAS TOWARD NOON. ANY STORMS TODAY WILL BE CAPABLE OF PRODUCINE VERY HEAVY RAINFALL...AS WELL AS GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGN MONDAY. AS WARM AND VERY HUMID AIR ONCE AGAIN BUILDS ACROSS THE AREA... A FEW THUNDERSTORMS MAY DEVELOP WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...ESPECIALLY OVER WESTERN MISSOURI AND ADJACENT EASTERN KANSAS. OTHERWISE...A SLOW MOVING FRONT WILL SETTLE INTO THE REGION LATE THURSDAY NIGHT AND FRIDAY. STRONG TO LOCALLY SEVERE THUNDERSTORMS MAY BE POSSIBLE GIVEN THE STRONG INSTABILITY EXPECTED TO BE IN PLACE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:59 AM CDT | Areal Flood Advisory | EAX | Doniphan | 4 hr |
| Jun 15, 8:17 AM CDT | Areal Flood Advisory | EAX | Doniphan | 6 hr |
| Jun 15, 9:56 AM CDT | River Flood Warning | EAX | Wyandotte | 3 days |
| Jun 15, 2:43 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
| Jun 14, 7:08 PM CDT | Tornado Warning | EAX | Atchison | 22 min |
| Jun 14, 7:33 PM CDT | Tornado Warning | EAX | Nodaway | 27 min |
| Jun 14, 8:05 PM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Jun 14, 8:33 PM CDT | Special Weather Statement | EAX | Worth | 27 min |
| Jun 14, 8:52 PM CDT | Special Weather Statement | EAX | Andrew | 23 min |
| Jun 15, 7:25 AM CDT | Areal Flood Advisory | EAX | Andrew, DeKalb, Gentry | 6 hr |
| Jun 15, 8:13 AM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Harrison, Mercer, Putnam, Worth | 6 hr |
| Jun 15, 12:59 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 8 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.